Follow to Dr. Henry of question Begining Facial Fat Loss on April 6
Apr 7, 2006
Dr. Henry, Thanks so much for your response and suggestions of your possibly switches. Just for me to be clear, would you keep the Sustiva if I did switch to Truvada(Viread + FtF/Emtriva). Or another poss. switch Sustiva plus the other option you mentioned as Epzicome(abacavir+3TC). Which combination do you personally prefer?
Enclosed below is what I wrote you and your response back on Aril 6. (Beggining Facial Fat Loss Apr 6, 2006 I have been pos. since 1997', currently on Combivir, Viread and Sustiva. I'm beggining to have one side of my face losing fat, my doctor suggest to possibly switch to Viread and Emtriva(he says the AZT might be cause of problem in Combivir). I am concerned, what do you think. Emtiva seems to have lots of liver trouble, lactic acidosis and hepatic trouble. Do have any suggestions and/or better possible switch ideas I can go to so I can discuss with my doctor. Thanks so much.
Response from Dr. Henry
Switching off the AZT (part of combivir) is one option to consider. Emtriva (FTC) is fairly similar to the 3TC in combivir so stopping Combivir (AZT + 3TC) and switching to Truvada (tenfovir + FTF/Emtriva) is one possible switch. Another one is substitute abacavir for the AZT (I add it for 8 weeks as Ziagen and if not problems then D/C the Combivir and substitute Epzicome which is abacavir+ 3TC). KH
Response from Dr. Henry
There is little evidence suggesting that switching off Sustiva will improve fat loss on the face. Thus, my prior response focused on switch options involving the NRTI components of your regimen (while staying on Sustiva). Sorry I wasn't more clear. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Flu Symptoms After Anal Sex Without Condom Does It Mean I Have HIV
- Red Bumps On The Vaginal Area With White Heads On Them
- Are Chronic Yeast Infection And Swollen Glands Sign Of Hiv?
- Best Time To Take Truvada
- Can You Get Hiv From Having Blood Drawn?
- Does Having Diarrhea Affect Absorption Of HIV Meds?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.